10 doctors weighed in:

Can a carotid stent cause me to have a headache due to more blood flow?

10 doctors weighed in
Dr. Laura Pak
Surgery - Vascular
7 doctors agree

In brief: Yes

It is not unusual to have headaches on the side of the stent soon after carotid stenting, especially if the carotid stenosis was high grade.
These headaches usually resolve within days. Severe headache accompanied by hypertension in this setting can be worrisome and should be discussed with your doctor, as it can be a sign of reperfusion syndrome.

In brief: Yes

It is not unusual to have headaches on the side of the stent soon after carotid stenting, especially if the carotid stenosis was high grade.
These headaches usually resolve within days. Severe headache accompanied by hypertension in this setting can be worrisome and should be discussed with your doctor, as it can be a sign of reperfusion syndrome.
Dr. Laura Pak
Dr. Laura Pak
Thank
Dr. Alan Koslow
Surgery - Vascular
1 doctor agrees

In brief: Yes.

If that is the cause use propanalol for short term. Usually it lasts less then a week.

In brief: Yes.

If that is the cause use propanalol for short term. Usually it lasts less then a week.
Dr. Alan Koslow
Dr. Alan Koslow
Thank
Dr. Michael Korona
Radiology - Interventional

In brief: Yes

Some of my patients report this. Goes away in day or so.

In brief: Yes

Some of my patients report this. Goes away in day or so.
Dr. Michael Korona
Dr. Michael Korona
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors